Kansas, 2001

Damaging Wind in Kansas, July 25, 2001

July 25, 2001 · NWS GLD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 24, 10:40 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 24, 10:40 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1040 PM MDT TUE JUL 24 2001

LARGE AREA OF THUNDERSTORMS CONTINUE OVER THE ENTIRE CWA. NUMEROUS
THUNDERSTORMS WORDED INTO ALL ZONES FOR TONIGHT AND WILL KEEP FLASH
FLOOD WATCH FOR PORTIONS OF THE EASTERN FA. OTHERWISE THE REMAINDER
OF THE FORECAST APPEARS ON TRACK.

.GLD...FFA TONIGHT FOR NE ZONE 81 AND KS ZONES 2...3...4...14...15...
16...28...29.

VP

In the hours before

Local storm report, Jul 24, 7:22 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT TUE JUL 24 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    3 SW FLAGLER              CO   70 MPH TSTM GUST
07/24/01   KIT CARSON                     REPORTED BY STORM
                                          SPOTTER.

0720 PM    FLAGLER                   CO   60 MPH TSTM GUST
07/24/01   KIT CARSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 8:33 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
833 PM MDT TUE JUL 24 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0813 PM    13 N TRIBUNE              KS   60 MPH TSTM GUST
07/24/01   GREELEY                        REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 24, 8:45 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
845 PM MDT TUE JUL 24 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0839 PM    10 S SHARON SPGS          KS   75 MPH TSTM GUST
07/24/01   WALLACE                        REPORTED BY PUBLIC.

0840 PM    13 N TRIBUNE              KS   60 MPH TSTM GUST
07/24/01   GREELEY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0840 PM    TRIBUNE                   KS   1.75 INCH HAIL
07/24/01   GREELEY                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 9:12 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
912 PM MDT TUE JUL 24 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0852 PM    SHARON SPGS               KS   60 MPH TSTM GUST
07/24/01   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0857 PM    SHARON SPGS               KS   70 MPH TSTM GUSTR
07/24/01   WALLACE                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Jul 24, 10:24 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1024 PM MDT TUE JUL 24 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
,
1005 PM    COLBY                     KS   62 MPH TSTM GUST
07/24/01   THOMAS                         REPORTED BY HAM RADIO
                                          OPERATOR.
Special weather statement, Jul 24, 10:43 PM CST, 1 hour 28 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1043 PM MDT TUE JUL 24 2001

...A SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF FAR
EAST COLORADO...EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS...

...A FOLLOW ON SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
PORTIONS OF NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA...

THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM
WATCH FOR ALL COUNTIES IN EXTREME SOUTHWEST NEBRASKA...FAR EAST
COLORADO AND NORTHWEST KANSAS WEST OF A NORTH TO SOUTH LINE FROM
CULBERTSON NEBRASKA TO OAKLEY KANSAS. THE NEW WATCH...WHICH WILL BE
IN EFFECT THROUGH 5 AM CDT...INCLUDES RED WILLOW COUNTY IN NEBRASKA
AND THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...
SHERIDAN...GOVE...GRAHAM AND NORTON.

HAIL UP TO TWO INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE STILL POSSIBLE IN THESE AREAS.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER
STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.

RJC

The radar

The Grand Island radar (KUEX), 155 km away, was scanning. The volume nearest the first event began at 06:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Graham

When
July 25, 12:11 AM CST
Where
Graham County, 5 mi N of Hill City
Measured
65 kt (75 mph)
Reported by
GENERAL PUBLIC
Coordinates
39.433, -99.850

Straight line winds reported with possible gustnado.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5261658.